Alert archive / California / Wind Advisories in 2007

Wind Advisory 15, NWS Sacramento, CA

December 2, 2007

NWS Sacramento, CA issued this wind advisory at Dec 2, 2007, 4:46 AM PST. It took effect at Dec 2, 2007, 10:00 AM PST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2007, 4:46 AM PST (12:46 UTC)
In effect from
Dec 2, 2007, 10:00 AM PST
Expired
Dec 3, 2007, 12:00 PM PST
In force
26 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 021246
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
446 AM PST SUN DEC 2 2007

...STRONG WIND OVER PORTIONS OF INTERIOR NORTHERN CALIFORNIA
TODAY INTO MONDAY...

.A POWERFUL LOW PRESSURE SYSTEM MOVING INTO THE PACIFIC NORTHWEST WILL
BRING STRONG WIND TO INTERIOR NORTHERN CALIFORNIA TODAY. ANOTHER
DEEPER LOW PRESSURE SYSTEM IN THE EASTERN PACIFIC WILL CONTINUE
WINDY CONDITIONS TONIGHT INTO MONDAY. THE STRONG WINDS ARE
EXPECTED TO DECREASE OVER INTERIOR NORTHERN CALIFORNIA MONDAY
NIGHT INTO EARLY TUESDAY.

CAZ015-016-063-064-066-068-069-030015-
/O.NEW.KSTO.WI.Y.0015.071202T1800Z-071203T2000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
446 AM PST SUN DEC 2 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 12 PM PST
MONDAY...

SOUTHERLY WIND WILL INCREASE TO 20 TO 35 MPH LATER THIS MORNING
INTO THE AFTERNOON IN THE NORTHERN AND CENTRAL SACRAMENTO VALLEY
WITH LOCAL GUSTS UP TO 45 MPH POSSIBLE IN THE AFTERNOON. BREEZY TO
WINDY CONDITIONS MAY ALSO DEVELOP IN THE SOUTHERN SACRAMENTO
VALLEY BY THE AFTERNOON. WIND MAY DECREASE FOR A PERIOD OF TIME
TONIGHT IN THE VALLEY BUT IS EXPECTED TO INCREASE AGAIN MONDAY
MORNING AS A STRONGER LOW PRESSURE SYSTEM APPROACHES THE WEST
COAST.

STRONG WIND WILL ALSO DEVELOP IN THE FOOTHILLS AND MOUNTAINS OF
INTERIOR NORTHERN AND THE SIERRA NEVADA TODAY. SOUTH TO SOUTHWEST
WIND WILL INCREASE TO 20 TO 40 MPH THIS MORNING IN THE NORTHERN
INTERIOR AND COASTAL MOUNTAINS...SPREADING SOUTH ALONG THE WEST
SLOPES OF THE SIERRA NEVADA THIS MORNING INTO EARLY AFTERNOON.
WIND GUSTS AS HIGH AS 50 TO 60 MPH ARE POSSIBLE IN THE INTERIOR MOUNTAINS
AND FOOTHILLS WITH GUSTS TO 70 MPH OR MORE OVER EXPOSED RIDGES OF
THE SIERRA NEVADA BY THE AFTERNOON. WINDY CONDITIONS ARE EXPECTED TO
CONTINUE TONIGHT INTO MONDAY FOR THE HIGHER ELEVATIONS.

STRONG AND GUSTY WIND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE MEASURES
SHOULD ALSO BE TAKEN TO PREVENT PROPERTY DAMAGE THAT MAY OCCUR
FROM EXPOSURE TO STRONG WIND.

$$


PCH
3 follow-up statements
000 
WWUS76 KSTO 022345
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
345 PM PST SUN DEC 2 2007

...STRONG WINDS OVER PORTIONS OF INTERIOR NORTHERN CALIFORNIA
TODAY INTO MONDAY...

.LOW PRESSURE SYSTEMS MOVING INTO THE PACIFIC NORTHWEST WILL
BRING STRONG WINDS TO THE INTERIOR OF NORTHERN CALIFORNIA INTO
MONDAY. THE STRONG WINDS ARE EXPECTED TO DECREASE OVER THE AREA
MONDAY NIGHT INTO EARLY TUESDAY.

CAZ015-016-063-064-066-068-069-031200-
/O.CON.KSTO.WI.Y.0015.000000T0000Z-071203T2000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
345 PM PST SUN DEC 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST MONDAY FOR
PORTIONS OF THE SACRAMENTO VALLEY AND SURROUNDING FOOTHILLS AND
THE INTERIOR MOUNTAINS OF NORTHERN CALIFORNIA.

WINDS INCREASED OVER THE INTERIOR OF NORTHERN CALIFORNIA SUNDAY
AFTERNOON AND ARE EXPECTED TO REMAIN STRONG INTO MONDAY. SOUTH
WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO AROUND 40 MPH ARE POSSIBLE
IN THE SACRAMENTO VALLEY AND SURROUNDING FOOTHILLS TONIGHT AND
MONDAY.

WINDS ARE EXPECTED TO BE STRONGER IN THE MOUNTAINS...ESPECIALLY
OVER THE HIGHER MOUNTAIN TOPS. A BAND OF WINDS FROM 55 TO 75 MPH
WILL BLOW AT TEN THOUSAND FEET INTO MONDAY. AT TIMES THESE WINDS
WILL MIX DOWN TO THE HIGHER MOUNTAIN PEAKS CAUSING GUSTS IN THE 55
TO 65 MPH RANGE...IF NOT HIGHER.

STRONG AND GUSTY WIND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE MEASURES
SHOULD ALSO BE TAKEN TO PREVENT PROPERTY DAMAGE THAT MAY OCCUR
FROM EXPOSURE TO STRONG WIND.

$$
JHM
000 
WWUS76 KSTO 030523
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
923 PM PST SUN DEC 2 2007


CAZ016-069-030630-
/O.CAN.KSTO.WI.Y.0015.000000T0000Z-071203T2000Z/
CENTRAL SACRAMENTO VALLEY-WEST SLOPE NORTHERN SIERRA NEVADA-
923 PM PST SUN DEC 2 2007

...WIND ADVISORY IS CANCELLED FOR THE CENTRAL SACRAMENTO VALLEY AND 
WEST SLOPE OF THE NORTHERN SIERRA NEVADA...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE CENTRAL SACRAMENTO VALLEY AND WEST SLOPE OF THE
NORTHERN SIERRA NEVADA.

SOUTHERLY WINDS HAVE DECREASED TO 5 TO 15 MPH THIS EVENING IN THE
CENTRAL SACRAMENTO VALLEY AND WIND GUSTS HAVE DECREASED TO 40 MPH
OR LESS OVER THE SIERRA. ALTHOUGH LOCAL WIND GUSTS TO 35 MPH ARE
POSSIBLE IN THE CENTRAL SACRAMENTO VALLEY AND ISOLATED WINDS GUSTS
TO AROUND 40 MPH ARE POSSIBLE OVER THE PEAKS AND RIDGES OF THE
WEST SLOPE OF THE SIERRA OVERNIGHT.


$$

CAZ015-063-064-066-068-031330-
/O.CON.KSTO.WI.Y.0015.000000T0000Z-071203T2000Z/
NORTHERN SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
923 PM PST SUN DEC 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST MONDAY FOR THE 
NORTHERN SACRAMENTO VALLEY AND THE SURROUNDING MOUNTAINS...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST MONDAY FOR THE
NORTHERN SACRAMENTO VALLEY AND SURROUNDING MOUNTAINS.

GUSTY WINDS OVER THE NORTHERN SACRAMENTO VALLEY AND SURROUNDING
MOUNTAINS THIS EVENING ARE EXPECTED TO CONTINUE INTO MONDAY. SOUTH WINDS
20 TO 30 MPH WITH LOCAL GUSTS UP TO 45 MPH ARE POSSIBLE IN THE
NORTHERN SACRAMENTO VALLEY AND SURROUNDING FOOTHILLS THROUGH
MONDAY MORNING.

WIND GUSTS ARE EXPECTED TO BE STRONGER IN THE MOUNTAINS...ESPECIALLY
OVER THE PEAKS AND RIDGES. LOCAL WIND GUSTS UP TO 60 MPH ARE
POSSIBLE OVER THE MOUNTAIN PEAKS AND RIDGES THROUGH MONDAY
MORNING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE MEASURES
SHOULD ALSO BE TAKEN TO PREVENT PROPERTY DAMAGE THAT MAY OCCUR
FROM EXPOSURE TO THE GUSTY WINDS.

$$

HSO/RB
000 
WWUS76 KSTO 031211
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
411 AM PST MON DEC 3 2007

CAZ013-014-032000-
/O.EXA.KSTO.WI.Y.0015.000000T0000Z-071203T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
411 AM PST MON DEC 3 2007

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE NORTHERN MOUNTAINS OF SHASTA COUNTY AND THE
BURNEY BASIN...WHICH IS IN EFFECT UNTIL NOON PST TODAY.

GUSTY SOUTH WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL
CONTINUE THIS MORNING. WINDS ARE EXPECTED TO DECREASE THIS
AFTERNOON.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE
MEASURES SHOULD ALSO BE TAKEN TO PREVENT PROPERTY DAMAGE THAT MAY
OCCUR FROM EXPOSURE TO THE GUSTY WINDS.

$$

CAZ015-063-064-066-068-032000-
/O.CON.KSTO.WI.Y.0015.000000T0000Z-071203T2000Z/
NORTHERN SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
411 AM PST MON DEC 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY FOR THE
NORTHERN SACRAMENTO VALLEY AND SURROUNDING FOOTHILLS AND
MOUNTAINS...AND FOR LAKE COUNTY.

GUSTY WINDS SOUTH WINDS OF 20 TO 30 MPH WITH STRONGER GUSTS WILL
CONTINUE THIS MORNING ACROSS THE NORTHERN SACRAMENTO VALLEY AND
SURROUNDING MOUNTAINS. WINDS ARE EXPECTED TO DECREASE THIS
AFTERNOON.

WIND GUSTS ARE EXPECTED TO BE STRONGER IN THE MOUNTAINS...
ESPECIALLY OVER THE PEAKS AND RIDGES. LOCAL WIND GUSTS UP TO
50 MPH ARE POSSIBLE THIS MORNING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE
MEASURES SHOULD ALSO BE TAKEN TO PREVENT PROPERTY DAMAGE THAT MAY
OCCUR FROM EXPOSURE TO THE GUSTY WINDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 1, 9:40 PM PST, 7 hours 6 minutes earlier.

Area forecast discussion, Dec 1, 9:40 PM PST, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
940 PM PST SAT DEC 1 2007

.DISCUSSION...
A SYSTEM IS RAPIDLY MOVING TOWARDS NORTHERN CALIFORNIA THIS EVENING
FROM THE WEST. ALREADY SOME BANDS ALONG THE NORTH COAST ARE STARTING
TO ENHANCE AND THE SACRAMENTO TO REDDING GRADIENT HAS INCREASED TO
OVER 3 MB THIS EVENING. 850 MB WINDS INCREASE ON SUNDAY TO BETWEEN
45 AND 65 KNOTS DEPENDING ON WHICH MODEL YOU LOOK AT. CONCERN ON
SUNDAY WILL BE IF LOCALIZED WINDS FROM THAT LEVEL GET FORCED
TOWARDS THE SURFACE. WE WILL LIKELY NEED A WIND ADVISORY FOR THE
CENTRAL AND NORTHERN SACRAMENTO VALLEY AND SURROUNDING FOOTHILLS FOR
SUNDAY.

OTHER CONCERN IS WITH THE TIMING OF THE PRECIPITATION. MODELS
CONTINUE TO SHOW THE POSSIBILITY OF RAIN MOVING INTO SHASTA COUNTY
EARLY IN THE MORNING WHICH WOULD TRANSLATE TO SNOW IN THE
MOUNTAINS AT LOW LEVELS FOR THE MORNING HOURS. GFS INDICATES THAT
WARM AIR ADVECTION SHOULD LIFT THE SNOW LEVELS OVERNIGHT BUT LOCALLY
SOME OF THE COLDER VALLEYS COULD RECEIVE SNOW DURING THE MORNING
BEFORE WARMER AIR MIXES INTO THOSE COLDER SPOTS. OVER THE SIERRA
OVERNIGHT AND IN THE MORNING HOURS THERE COULD BE SOME SNOW FLURRIES
BUT NOTHING IS EXPECTED AS FAR AS ACCUMULATING SNOW AT THIS TIME.

THE RAIN SEEMS TO STAY OVER THE NORTHERN PART OF THE VALLEY AND
SURROUNDING AREAS FOR SUNDAY AND THEN LIFTS SLIGHTLY NORTHWARD A
LITTLE FOR SUNDAY NIGHT TO REDUCE THE CHANCES OF PRECIPITATION. ITS
NOT UNTIL MONDAY NIGHT AND TUESDAY BEFORE THE SACRAMENTO AREA WILL
HAVE A CHANCE OF PRECIPITATION AS THE COLD FRONT WITH THIS SYSTEM
MOVES INTO THE REGION. THE SYSTEM STILL LOOKS LIKE IT LOOSES AT LOT
OF ITS PUNCH AS IT TRIES TO CROSS THE COASTAL RANGE FOR THE SOUTHERN
HALF OF THE SACRAMENTO VALLEY.

&&

.AVIATION...
MVFR CIGS OVER W SLOPE SIERNEV WHERE SWLY/UPSLOPE FLOW WILL CONTINUE
WITH WDLY SCT -SN FLURRIES POSSIBLE LATE TONIGHT AND SUNDAY. WX
SYSTEM WILL APPROACH THE N COAST SUN MORNING WITH AREAS OF CIGS 050
DEVELOPING OVER RTES. AREAS SLY SFC WINDS 25G35KT DVLPG OVR INTERIOR
NORCAL AFT 16Z WITH ISOLD GUSTS 50-60 KTS OVR MTNS. -RA/-SN
DEVELOPING BY MIDDAY SUN OVER NRN RTES AS WELL WITH IFR CIGS
POSSIBLE OVER SHASTA CO MTNS.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Dec 1, 5:45 AM PST, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
545 AM PST SAT DEC 1 2007

CAZ013>019-063-064-066>069-021500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
545 AM PST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

A SERIES OF WEATHER SYSTEMS WILL BRING A CHANCE OF PRECIPITATION TO
THE REGION THROUGH TUESDAY...OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 4:22 AM PSTWinter Weather AdvisorySTO24 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.